Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Have depression and Fibromyalgia. Depressed. Feel suicidal. Fatigued. Fibromyalgia is horrible. Can depression cause metal deficiency?

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4191 Questions
Question
I have depression and Fibromyalgia. It's been really bad recently. Three weeks ago I "woke up". It is so hard to try to explain but I would say my mental function was at about 25%. I don't think I should have been driving a car. I'd say right now I'm at 85%. I went from 25-85% in less than 24 hours. I have no idea exactly how long I was that bad.

I know back in early May I started getting more depressed. The depression is not situational. I was suicidal for a couple months (with a good plan for someone who couldn't think straight).

My Fibromyalgia is horrible right now. I hurt everywhere and am so fatigued.

I've just heard about Fibro-fog, and was thinking that was what was going on. But I've read up some and it seams like the fog is short lived periods during a day.

I'm just wondering if Fibro-fog can last for weeks or months (again I'm not really sure how long I was like that)?

Can depression cause that severe of metal deficiency?

What should I do to make sure it doesn't happen again?
Posted Sat, 12 Oct 2013 in Mental Health
 
 
Answered by Dr. Seikhoo Bishnoi 2 hours later
Brief Answer:
Its not Fibro Fog

Detailed Answer:
Hello
Welcome to XXXXXXX

Fibro fog is basically cognitive decline seen in fibromyalgia. It is characterized by short term memory loss, difficulty to take decision and some times even disorientation. Usually improper sleep is one of main cause for this situation.

You have symptoms like depressed mood, suicidal ideas, multiple pains etc and these are symptoms of depression aggravated by fibromyalgia.

The severity of depression is causing the loss of mental ability and poor concentration and attention are manifesting themselves as if your brain has stopped working.

You are taking Cymbalta, amitryptilline, synthyroid, ropinirol and nadolol medicines. You are allergic to phenargan and sertaline.

Cymbalta and amitryptilline are good anti-depressants but they are not controlling the symptoms of depression completely. As per my opinion there should be dose adjustments for drugs or some medicine should be added in your prescription.

You are allergic to zoloft or sertaline which is a SSRI so most likely you will show allergy to other SSRIs also and we cant think of that.

Other drugs like Mirtazepine can be added in place of Amitryptilline which can control the depressive symptoms more effectively and will also help in good sleep.
Consult your psychiatrist for any change in medicines.

For control of fatigue and soreness due to fibromyalgia there is need to take NSAID analgesic drug like Ibuprofen or Diclofenac. These drugs control pain symptoms effectively.

I would also advise you to start taking Omega 3 Fatty Acids gels. These supplements help in improving somatic and depressive symptoms.

For poor concentration and attention if disturbing you can consult your psychiatrist. Medicines like Modafinil, Armodafinil help to improve day time concentration.

Hope this helps you, if you have more queries you can ask again.

Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor